Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes recurring pain in the right side of the abdomen?

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 2004
Answered : 2691 Questions
Question
I have a recurring pain in my stmach right side a few inches above my hip, What can it be??
Wed, 16 May 2018 in Diabetes
 
 
Answered by Dr. Saumya Mittal 1 hour later
Brief Answer:
Possible appendicitis. Other causes discussed

Detailed Answer:
Hello.
I am Dr Mittal.
I have read your message.
I think I can help you.

The pain in the right lower abdomen is most commonly known to be due to appendix.
The person usually have associated features of fever and vomiting.
The treatment usually needs antibiotics and surgery once diagnosis is confirmed.

This is the most important cause of the pain located where you said.
There are other causes that include renal stones, infections, colitis being the other probable differential diagnosis.
Amongst ladies, gynecological conditions need to be considered as well.

You need to be examined by the surgeon for confirmation of appendicitis.If not appendix, other causes will need to be considered.

I suggest ultrasound of the abdomen.

Meanwhile, simple analgesics like paracetamol or ibuprofen may afford some relief.

I have tried to make it as simple as possible.
Feel free to contact us for more information as needed.
Best of luck. Dr Mittal
Above answer was peer-reviewed by
 
Follow-up: What causes recurring pain in the right side of the abdomen? 23 minutes later
Could kit . B gastritis
 
 
Answered by Dr. Saumya Mittal 55 minutes later
Brief Answer:
Unlikely to be gastritis

Detailed Answer:
hello.
Thanks for the response.
No, I dont think it can be gastritis.
The features of gastritis are usually located above the umbilicus.
So I think it is certainly not gastritis.
Best of luck.
Dr Mittal
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor